Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Optimal error estimate of the penalty finite element method for the time-dependent Navier-Stokes equations

Author: Yinnian He
Journal: Math. Comp. 74 (2005), 1201-1216
MSC (2000): Primary 35L70, 65N30, 76D06
Published electronically: February 16, 2005
MathSciNet review: 2136999
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A fully discrete penalty finite element method is presented for the two-dimensional time-dependent Navier-Stokes equations. The time discretization of the penalty Navier-Stokes equations is based on the backward Euler scheme; the spatial discretization of the time discretized penalty Navier-Stokes equations is based on a finite element space pair $(X_h,M_h)$which satisfies some approximate assumption. An optimal error estimate of the numerical velocity and pressure is provided for the fully discrete penalty finite element method when the parameters $\epsilon,~\Delta t$ and $h$ are sufficiently small.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35L70, 65N30, 76D06

Retrieve articles in all journals with MSC (2000): 35L70, 65N30, 76D06

Additional Information

Yinnian He
Affiliation: Faculty of Science, Xi’an Jiaotong University, Xi’an 710049, People’s Republic of China

PII: S 0025-5718(05)01751-5
Keywords: Navier-Stokes problem, penalty finite element method, backward Euler scheme, error estimate
Received by editor(s): July 2, 2003
Received by editor(s) in revised form: May 15, 2004
Published electronically: February 16, 2005
Additional Notes: This work was subsidized by the Special Funds for Major State Basic Research Projects G1999032801-07, NSF of China 10371095
Article copyright: © Copyright 2005 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia